Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Your Opinion - CD4 & VL and Med Choices
Sep 30, 2006

After severe bruising and a CBC which indicated platelet counts as low as 12K, I was referred to a hematologist. I was finally diagnosed on January 11th with VL of 20K and CD4 of 170 (11%), Platelets were 50K.

We did a huge series of labs and I was negative for everything else under the sun (Hep A/B/C, TB, etc.) except Toxoplasmosis which I probably had previously contracted as a child.

After two weeks of therapy, we had a set of labs drawn which resulted in a VL of 260 and a CD4 of 156 (12%). Platelets were still 50K.

At 12 weeks, my VL is undectable with a CD4 of 170 (12%). My platelets are now 174K.

I am on twice daily Combivir, once daily Sustiva, and was on Pentamadine for PCP Prophylaxis (the hematologist was concerned about the Sulfa drugs with my platelets low). We've switched over to the Tri/Sulfa drug for PCP as of today.

Would you be satisfied with these results or would you have any recommendations, expecially in the realm of increasing the CD4 count?

I suggested a switch from Combivir to Truvada because I had read removing the AZT could boost CD4 counts, but was asked to hold off three more months before we considered that. Today I also received the first in the Hep A/B series of Vaccinations.

Response from Dr. Pierone

There is no rush to switch over to Truvada as long as you are not having any side effects from the Combivir. But down the road it makes sense to switch to one tablet daily of Atripla (Truvada and Sustiva) in order to simplify things and hopefully speed up CD4+ lymphocyte count recovery. Thanks for posting and best of luck!



Previous
Kaletra dosage correct for my son?
Next
just went off meds due to fatigue side effect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement